×

zbMATH — the first resource for mathematics

The arithmetic of rational varieties. (L’arithmétique des variétés rationnelles.) (French) Zbl 0787.14012
Author’s summary: “The text elaborates on the address I gave at Toulouse in June 1991. I first review the status of the Hasse principle and of related problems, up to the early seventies. I than describe two basic approaches which enable one to produce new classes of varieties for which the Hasse principle holds: these are the fibration method and the descent method. The text ends up with a systematic survey of all concrete cases where these techniques – or some complementary one – have been successfully applied”.
Reviewer: P.Schenzel (Halle)

MSC:
14G40 Arithmetic varieties and schemes; Arakelov theory; heights
14M20 Rational and unirational varieties
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Baker ( R.C. ) .- Diagonal cubic equations, II , Acta Arithmetica 53 ( 1989 ), pp. 217 - 250 . MR 1032826 | Zbl 0642.10041 · Zbl 0642.10041 · eudml:206221
[2] Batyrev ( V.V. ) et Manin ( Yu.I. ) .- Sur le nombre des points rationnels de hauteur bornée des variétés algébriques , Math. Annalen 286 ( 1990 ), pp. 27 - 43 . Article | MR 1032922 | Zbl 0679.14008 · Zbl 0679.14008 · doi:10.1007/BF01453564 · eudml:164626
[3] Beauville ( A. ), Colliot-Thélène ( J.-L. ), Sansuc ( J.-J. ) et Sir Peter Swinnerton-Dyer .- Variétés stablement rationnelles non rationnelles , Ann. of Math. 121 ( 1985 ), pp. 283 - 318 . MR 786350 | Zbl 0589.14042 · Zbl 0589.14042 · doi:10.2307/1971174
[4] Birch ( B.J. ) .- Forms in many variables , Proc. R. Soc. Lond. 265 A ( 1962 ), pp. 245 - 263 . MR 150129 | Zbl 0103.03102 · Zbl 0103.03102 · doi:10.1098/rspa.1962.0007
[5] Birch ( B.J. ), Davenport ( H. ) and Lewis ( D.J. ) .- The addition of norm forms , Mathematika 9 ( 1962 ), pp. 75 - 82 . MR 144880 | Zbl 0105.02804 · Zbl 0105.02804 · doi:10.1112/S0025579300003120
[6] Bloch ( S. ) . - On the Chow groups of certain rational surfaces , Ann. Sc. Ec. Norm. Sup. 14 ( 1981 ), pp. 41 - 59 . Numdam | MR 618730 | Zbl 0524.14006 · Zbl 0524.14006 · numdam:ASENS_1981_4_14_1_41_0 · eudml:82066
[7] Borevich ( Z.I. ) et Shafarevich ( I.R. ) .- Théorie des nombres , Nauka , Moscou 1985 ( 3ème édition); Gauthier-Villars , Paris ( 1967 ). MR 205908 | Zbl 0145.04901 · Zbl 0145.04901
[8] Borovoi ( M.V. ) .- On weak approximation in homogeneous spaces of simply connected algebraic groups , in Proc. Internat. Conf. ”Automorphic functions and their applications, Khabarovsk 1988 ” , Khabarovsk 1990 . MR 1096968 | Zbl 0787.14009 · Zbl 0787.14009
[9] Borovoi ( M.V. ) . - The Hasse principle for homogeneous spaces , J. für die reine und angew. Math. ( Crelle ) 426 ( 1992 ), pp. 179 - 192 . MR 1155752 | Zbl 0739.14030 · Zbl 0739.14030 · doi:10.1515/crll.1992.426.179 · crelle:GDZPPN002209446 · eudml:153411
[10] Borovoi ( M.V. ) .- Abelianizationof the second non-abelian Galois cohomology , Preprint MPI , 91-53. MR 1242885
[11] Châtelet ( F. ) . - Points rationnels sur certaines courbes et surfaces cubiques , Ens. Math. 5 ( 1959 ), pp. 153 - 170 . MR 130218 | Zbl 0100.27404 · Zbl 0100.27404
[12] Colliot-Thélène ( J.-L. ) .- Hilbert’s theorem 90 for K2, with application to the Chow groups of rational surfaces , Inv. Math. 71 ( 1983 ), pp. 1 - 20 . MR 688259 | Zbl 0527.14011 · Zbl 0527.14011 · doi:10.1007/BF01393336 · eudml:142982
[13] Colliot-Thélène ( J.-L. ) .- Surfaces cubiques diagonales , in Séminaire de théorie des nombres de Paris 1984-85 , éd. C. Goldstein, Progress in Math. Birkhäuser 63 ( 1986 ), pp. 51 - 66 . MR 897341 | Zbl 0595.14029 · Zbl 0595.14029
[14] Colliot-Thélène ( J.-L. ) .- Arithmétique des variétés rationnelles et problèmes birationnels , in Proceedings of the International Congress of Mathematicians , Berkeley, California 1986 ( 1987 ), Tome I , pp. 641 - 653 . MR 934267 | Zbl 0698.14060 · Zbl 0698.14060
[15] Colliot-Thélène ( J.-L. ) .- Les grands thèmes de François Châtelet (exposé fait lors de la journée en l’honneur de F. Châtelet, Besançon, 28 Septembre 1987), Ens. Math. ( 2 ème série) 34 ( 1988 ), pp. 387 - 405 . MR 979649 | Zbl 0678.01008 · Zbl 0678.01008
[16] Colliot-Thélène ( J.-L. ) .- Surfaces rationnelles fibrées en coniques de degré 4 , Séminaire de théorie des nombres de Paris 1988-89 , éd. C. Goldstein, Progress in Math. Birkhäuser 91 ( 1990 ), pp. 43 - 55 . MR 1104699 | Zbl 0731.14033 · Zbl 0731.14033
[17] Colliot-Thélène ( J.-L. ), Coray ( D. ) et Sansuc ( J.-J. ) .- Descente et principe de Hasse pour certaines variétés rationnelles , J. Für die Reine und Ang. Math. ( Crelle ) 320 ( 1980 ), pp. 150 - 191 . Article | MR 592151 | Zbl 0434.14019 · Zbl 0434.14019 · crelle:GDZPPN002197936 · eudml:152301
[18] Colliot-Thélène ( J.-L. ), Kanevsky ( D. ) et Sansuc ( J.-J. ) .- Arithmétique des surfaces cubiques diagonales , in Diophantine Approximation and Transcendence Theory , Springer L.N.M. , 1290 (ed. G. Wüstholz) ( 1987 ), pp. 1 - 108 . MR 927558 | Zbl 0639.14018 · Zbl 0639.14018
[19] Colliot-Thélène ( J.-L. ) and Salberger ( P. ) .- Arithmetic on some singular cubic hypersurfaces , Proceedings of the London Mathematical Society ( 3 ) 58 ( 1989 ), pp. 519 - 549 . MR 988101 | Zbl 0638.14011 · Zbl 0638.14011 · doi:10.1112/plms/s3-58.3.519
[20] Colliot-Thélène ( J.-L. ) et Sansuc ( J.-J. ) .- C. R. Acad. Sc. Paris 282 ( 1976 ), pp. 1113 - 1116 ; 284 , pp. 967 - 970 ; 284 ( 1977 ), pp. 1215 - 1218 . Zbl 0349.14015 · Zbl 0349.14015
[21] Colliot-Thélène ( J.-L. ) et Sansuc ( J.-J. ) .- La R-équivalence sur les tores , Ann. Sc. E.N.S. 10 ( 1977 ), pp. 175 - 229 . Numdam | MR 450280 | Zbl 0356.14007 · Zbl 0356.14007 · numdam:ASENS_1977_4_10_2_175_0 · eudml:81994
[22] Colliot-Thélène ( J.-L. ) et Sansuc ( J.-J. ) .- La descente sur les variétés rationnelles , in Journées de géométrie algébrique d’Angers (juillet 1979) , édité par A. Beauville, Sijthof et Noordhof ( 1980 ), pp. 223 - 237 . MR 605344 | Zbl 0451.14018 · Zbl 0451.14018
[23] Colliot-Thélène ( J.-L. ) and Sansuc ( J.-J. ) .- On the Chow groups of certain rational surfaces : a sequel to a paper of S. Bloch , , Duke Math. J. 48 ( 1981 ), pp. 421 - 447 . Article | MR 620258 | Zbl 0479.14006 · Zbl 0479.14006 · doi:10.1215/S0012-7094-81-04824-9 · minidml.mathdoc.fr
[24] Colliot-Thélène ( J.-L. ) et Sansuc ( J.-J. ) .- Sur le principe de Hasse et l’approximation faible, et sur une hypothèse de Schinzel , Acta Arithmetica 41 ( 1982 ), pp. 33 - 53 . Article | MR 667708 | Zbl 0414.10009 · Zbl 0414.10009 · eudml:205830
[25] Colliot-Thélène ( J.-L. ) et Sansuc ( J.-J. ) .- La descente sur les variétés rationnelles, II , Duke Math. J. 54 ( 1987 ), pp. 375 - 492 . Article | MR 899402 | Zbl 0659.14028 · Zbl 0659.14028 · doi:10.1215/S0012-7094-87-05420-2 · minidml.mathdoc.fr
[26] Colliot-Thélène ( J.-L. ), Sansuc ( J.-J. ) and Sir Peter Swinnerton-Dyer .- Intersections of two quadrics and Châtelet surfaces, I , J. für die reine und angew. Math. ( Crelle ), 373 ( 1987 ) pp. 37 - 107 ; II, ibid. 374 ( 1987 ), pp. 72 - 168 . Zbl 0622.14029 · Zbl 0622.14029 · crelle:GDZPPN00220410X · eudml:152886
[27] Colliot-Thélène ( J.-L. ) and Skorobogatov ( A.N. ) .- R-equivalence on conic bundles of degree 4 , Duke Math. J. 54 ( 1987 ), pp. 671 - 677 . Article | MR 899411 | Zbl 0665.14021 · Zbl 0665.14021 · doi:10.1215/S0012-7094-87-05429-9 · minidml.mathdoc.fr
[28] Colliot-Thélène ( J.-L. ) and Skorobogatov ( A.N. ) .- Approximation faible pour les intersections de deux quadriques en dimension 3 , C. R. Acad. Sc. Paris 314 , Série I ( 1992 ), pp. 127 - 132 . MR 1150818 | Zbl 0757.14028 · Zbl 0757.14028
[29] Cook ( R.J. ) .- Simultaneous quadratic equations , J. London Math. Soc. ( 2 ) 4 ( 1971 ), pp. 319 - 326 . MR 289406 | Zbl 0224.10021 · Zbl 0224.10021 · doi:10.1112/jlms/s2-4.2.319
[30] Coray ( D.F. ) and Tsfasman ( M.A. ) .- Arithmetic on singular Del Pezzo surfaces , Proc. London Math. Soc. 57 ( 1988 ), pp. 25 - 87 . MR 940430 | Zbl 0653.14018 · Zbl 0653.14018 · doi:10.1112/plms/s3-57.1.25
[31] Davenport ( H. ) . - Analytic methods for Diophantine equations and Diophantine inequalities , Ann Arbor , Ann Arbor Publishers ( 1962 ). MR 159786 | Zbl 1089.11500 · Zbl 1089.11500
[32] Debbache ( A. ) .- Principe de Hasse pour certaines intersections de deux quadriques , prépublication ( 1990 ).
[33] Deshouillers ( J.-M. ) .- L’étude des formes cubiques rationnelles via la méthode du cercle [d’après D. R. Heath-Brown, C. Hooley et R. C. Vaughan], Séminaire Bourbaki, 42ème année ( 1989-90 ), exposé 720 , Astérisque 189 - 190 , pp. 155 - 177 . Numdam | MR 1099875 | Zbl 0726.11062 · Zbl 0726.11062 · numdam:SB_1989-1990__32__155_0 · eudml:110122
[34] Diophante .- Les Arithmétiques , texte établi par R. Rashed, notes mathématiques par G. Lachaud et R. Rashed, vol. I (Livre IV), vol. II (Livres V-VI-VII), Paris , Les Belles Lettres ( 1984 ). · Zbl 0088.00503
[35] Harari ( D. ) .- Principe de Hasse et approximation faible sur certaines hypersurfaces , prépublication, 1992 .
[36] Heath-Brown ( D.R. ) .- Cubic forms in ten variables , Proc. London Math. Soc. ( 3 ) 47 ( 1983 ), pp. 225 - 257 . MR 703978 | Zbl 0494.10012 · Zbl 0494.10012 · doi:10.1112/plms/s3-47.2.225
[37] Hooley ( C. ) .- On nonary cubic forms , J. für die reine und angew. Math. ( Crelle ) 386 ( 1988 ), pp. 32 - 98 . Article | MR 936992 | Zbl 0641.10019 · Zbl 0641.10019 · doi:10.1515/crll.1988.386.32 · crelle:GDZPPN002205432 · eudml:153017
[38] Hooley ( C. ) .- On nonary cubic forms II , J. für die reine und angew. Math. ( Crelle ) 415 ( 1991 ), pp. 95 - 165 . MR 1096903 | Zbl 0719.11017 · Zbl 0719.11017 · doi:10.1515/crll.1991.415.95 · crelle:GDZPPN002208385 · eudml:153309
[39] Iskovskih ( V.A. ) .- Minimal models of rational surfaces over arbitrary fields , Izv. Akad. Nauk SSSR Ser. Mat. 43 ( 1979 ), pp. 19 - 43 ; trad. angl. Math. USSR Izv. 14 ( 1980 ), pp. 17 - 39 . MR 525940 | Zbl 0427.14011 · Zbl 0427.14011 · doi:10.1070/IM1980v014n01ABEH001064
[40] Kanevsky ( D. ) .- Application of the conjecture on the Manin obstruction to various diophantine problems , in Journées arithmétiques de Besançon 1985 , Astérisque 147 -148 ( 1987 ), pp. 307 - 314 . MR 891437 | Zbl 0625.14010 · Zbl 0625.14010
[41] Kneser ( M. ) .- Lectures on Galois cohomology of classical groups , Tata Institute of Fundamental Research ( 1969 ). MR 340440 | Zbl 0246.14008 · Zbl 0246.14008
[42] Kunyavskii ( B.È. .), Skorobogatov ( A.N. ) and Tsfasman ( M.A. ) .- Del Pezzo surfaces of degree four , Bulletin de la Société Mathématique de France , Tome 117 ( 1989 ), Mémoire 37 ( nouvelle série). Numdam | MR 1016354 | Zbl 0705.14039 · Zbl 0705.14039 · numdam:MSMF_1989_2_37__1_0 · eudml:94876
[43] Manin ( Yu.I. ) . - Surfaces rationnelles sur les corps parfaits (en russe), Publications mathématiques de l’I.H.E.S. 30 ( 1966 ), pp. 55 - 113 . Numdam | Zbl 0171.41701 · Zbl 0171.41701 · doi:10.1007/BF02684356 · numdam:PMIHES_1966__30__55_0 · numdam:PMIHES_1966__30__99_0 · eudml:103867
[44] Manin ( Yu.I. ) .- Le groupe de Brauer-Grothendieck en géométrie diophantienne , in Actes du Congrès international de mathématiques, Nice 1970 . Gauthiers-Villars , Paris 1971 , Tome 1 , pp. 401 - 411 . MR 427322 | Zbl 0239.14010 · Zbl 0239.14010
[45] Manin ( Yu.I. ) .- Cubic forms : algebra, geometry, arithmetic , Second edition, North Holland , 1986 . MR 833513 | Zbl 0582.14010 · Zbl 0582.14010
[46] Manin ( Yu.I. ) and Tsfasman ( M.A. ) .- Rational varieties: algebra, geometry, arithmetic , Uspekhi Mat. Nauk 41 ( 1986 ), pp. 43 - 94 ( Russian math. surveys 41 ( 1986 ), pp. 51 - 116 ). MR 842161 | Zbl 0621.14029 · Zbl 0621.14029 · doi:10.1070/RM1986v041n02ABEH003242
[47] Platonov ( V.P. ) et Rapinchuk ( A.S. ) .- Groupes algébriques et théorie des nombres (en russe), Nauka , Moscou ( 1991 ).
[48] Salberger ( P. ) .- K-theory of orders and their Brauer-Severi schemes , Thèse , Université de Göteborg , 1985 .
[49] Salberger ( P. ) . - Galois descent and class groups of orders , in Lecture Notes in Math. 1142 , Springer-Verlag , Berlin - Heidelberg - New-York , 1985 . MR 812503 | Zbl 0579.16002 · Zbl 0579.16002
[50] Salberger ( P. ) .- Sur l’arithmétique de certaines surfaces de Del Pezzo , C.R. Acad. Sc. Paris 303 ( 1986 ), série I , pp. 273 - 276 . MR 859800 | Zbl 0612.14038 · Zbl 0612.14038
[51] Salberger ( P. ) . - On the arithmetic of conic bundle surfaces , in Séminaire de théorie des nombres de Paris 1985-86 , éd. C. Goldstein, Progress in Math. Birkhäuser 71 ( 1987 ), pp. 175 - 197 . MR 1017912 | Zbl 0657.14020 · Zbl 0657.14020
[52] Salberger ( P. ) . - Zero-cycles on rational surfaces over number fields , Invent. math. 91 ( 1988 ), pp. 505 - 524 . MR 928495 | Zbl 0688.14008 · Zbl 0688.14008 · doi:10.1007/BF01388784 · eudml:143552
[53] Salberger ( P. ) . - On the arithmetic of certain intersections of two quadrics , J. für die reine und angew. Math. ( Crelle ) 394 ( 1989 ), pp. 159 - 167 . Article | MR 977438 | Zbl 0672.14027 · Zbl 0672.14027 · doi:10.1515/crll.1989.394.159 · crelle:GDZPPN002206293 · eudml:153103
[54] Salberger ( P. ) . - Some new Hasse principles for conic bundle surfaces , in Séminaire de théorie des nombres de Paris 1987-88 , éd. C. Goldstein, Progress in Math. Birkhäuser 81 ( 1989 ), pp. 283 - 305 . MR 1042775 | Zbl 0718.14013 · Zbl 0718.14013
[55] Salberger ( P. ) and Skorobogatov ( A.N. ) .- Weak approximation for surfaces defined by two quadratic forms , Duke Math. J. 63 ( 1991 ), pp. 517 - 536 . Article | MR 1115119 | Zbl 0770.14019 · Zbl 0770.14019 · doi:10.1215/S0012-7094-91-06322-2 · minidml.mathdoc.fr
[56] Sansuc ( J.-J. ) .- Groupe de Brauer et arithmétique des groupes algébriques linéaires sur un corps de nombres , J. reine angew. Math. 327 ( 1981 ), pp. 12 - 80 . MR 631309 | Zbl 0468.14007 · Zbl 0468.14007 · doi:10.1515/crll.1981.327.12 · crelle:GDZPPN002198746 · eudml:152382
[57] Sansuc ( J.-J. ) .- Principe de Hasse, surfaces cubiques et intersections de deux quadriques , in Journées arithmétiques de Besançon 1985 , Astérisque 147 -148 ( 1987 ), pp. 183 - 207 . MR 891428 | Zbl 0661.14021 · Zbl 0661.14021
[58] Schmidt ( W.M. ) .- Analytische Methoden für Diophantische Gleichungen , D.M.V. Seminar 5 Birkhäuser ( 1984 ). MR 772928 | Zbl 0573.10013 · Zbl 0573.10013
[59] Scharlau ( W. ) und Opolka ( H. ) .- Von Fermat bis Minkowski , Springer ( 1980 ). MR 587313 | Zbl 0426.10001 · Zbl 0426.10001
[60] Skorobogatov ( A.N. ) .- On the fibration method for proving the Hasse principle and weak approximation , in Séminaire de théorie des nombres de Paris 1988-89 , éd. C. Goldstein, Progress in Math. Birkhäuser 91 ( 1990 ), pp. 205 - 219 . MR 1104707 | Zbl 0748.14002 · Zbl 0748.14002
[61] Skorobogatov ( A.N. ) .- Arithmetic on certain quadric bundles of relative dimension two, I , J. für die reine und angew. Math. ( Crelle ) 407 ( 1990 ), pp. 57 - 74 . MR 1048528 | Zbl 0692.14001 · Zbl 0692.14001 · doi:10.1515/crll.1990.407.57 · crelle:GDZPPN002207567 · eudml:153229
[62] Skorobogatov ( A.N. ) .- Descent on toric fibrations , preprint 1991 .
[63] VOSKRESENSKIľ ( V.E. ) .- Tores algébriques (en russe), Nauka , Moscou ( 1977 ).
[64] Sir Peter Swinnerton-Dyer . - Rational points on pencils of conics and on pencils of quadrics , Preprint 1992 . MR 1291734 · Zbl 1043.11530
[65] Weil ( A. ) .- Sur un théorème de Mordell , Bull. Sc. Math. ( 2 ) 54 ( 1928 ), pp. 182 - 191 . JFM 56.1004.02 · JFM 56.1004.02
[66] Weil ( A. ) . - Number Theory, an approach through history from Hammurapi to Legendre , Birkhäuser ( 1984 ). MR 734177 | Zbl 0531.10001 · Zbl 0531.10001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.